Trihexyphenidyl-induced Hypersexuality: A Case Report

JOURNAL TITLE: Indian Journal of Private Psychiatry

Author
ISSN
2319-5363
DOI
10.5005/jp-journals-10067-0040
Volume
13
Issue
2
Publishing Year
2019
Pages
2
Article keywords
Anticholinergics, Hypersexuality, Trihexyphenidyl

Abstract

Anticholinergics such as trihexyphenidyl are widely prescribed for the prophylaxis and treatment of antipsychotic-induced extrapyramidal symptoms. Although prescribed commonly with the typical antipsychotics, they may also be prescribed to counteract the extrapyramidal side effects of atypical antipsychotics rarely. These drugs may sometimes cause euphoria as a side effect. We report a case of a 29-year-old male suffering from schizophrenia who developed features of hypersexuality on starting trihexyphenidyl, which resolved on its discontinuation only to re-emerge on re-challenging the patient with the same drug.

© 2019 Jaypee Brothers Medical Publishers (P) LTD.   |   All Rights Reserved